Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Sep 11, 2006, 10:12 PM CDT for Henry County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2006, 10:12 PM CDT (03:12 UTC)
- Expired
- Sep 12, 2006, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:30 PM CDT | FLASH FLOOD | 5 S Andover, IL | 6 INCHES OF WATER FLOWING OVER PAVED TOWNSHIP ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 120313 FFWDVN ILC073-120915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1012 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... HENRY COUNTY IN NORTHWEST ILLINOIS... THIS INCLUDES THE CITY OF CAMBRIDGE * UNTIL 415 AM CDT TUESDAY * AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA...RESULTING FROM UP TO 3 1/2 INCHES OF RAIN IN THE PAST 3 HOURS. AREAS MOST AFFECTED INCLUDE SOUTHWEST HENRY COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORION... LYNN CENTER AND ANDOVER BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING FARMLAND IS LIKELY. LAT...LON 4116 9044 4116 9010 4139 9011 4138 9044 $$
2 follow-up statements
000 WGUS73 KDVN 120434 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1133 PM CDT MON SEP 11 2006 ILC073-120915- HENRY IL- 1133 PM CDT MON SEP 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR HENRY COUNTY... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN AND FLASH FLOODING OVER THE WARNED AREA. DOPPLER RADAR INDICATES THAT AS MUCH AS 4 TO 6 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA SINCE THIS EVENING. AREAS MOST AFFECTED INCLUDE SOUTHWESTERN HENRY COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORION...LYNN CENTER...CAMBRIDGE AND ANDOVER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING FARMLAND IS LIKELY. LAT...LON 4116 9044 4116 9010 4139 9011 4138 9044 $$ JAZ
000 WGUS73 KDVN 120827 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 AM CDT TUE SEP 12 2006 ILC073-120836- HENRY IL- 326 AM CDT TUE SEP 12 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HENRY COUNTY... THE SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO ADDITIONAL FLOODING HAS BEEN REPORTED SINCE MONDAY EVENING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4116 9044 4116 9010 4139 9011 4138 9044 $$ DLF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 9:23 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 11, 9:23 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 923 PM CDT MON SEP 11 2006 .DISCUSSION... WILL BE SENDING OUT FCST UPDATE SHORTLY MAINLY FOR TNGT/S PRECIP. PRECIP CHCS LOOK A LITTLE OVERDONE ACRS THE NWRN CWA SO WILL ADJUST ACCORDINGLY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 50
Hazardous weather outlook, Sep 11, 12:46 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 PM CDT MON SEP 11 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1246 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF INTERSTATE 80 IN ILLINOIS...EAST OF A LINE FROM WAPELLO TO FARMINGTON IN SOUTHEAST IOWA...AND OVER CLARK COUNTY IN NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON IN A WARM AND MOIST AIRMASS AHEAD OF A LOW PRESSURE SYSTEM IN SOUTH CENTRAL IOWA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING HAIL UP TO NICKEL SIZE AND DAMAGING WIND GUSTS IN THE SLIGHT RISK AREA. AN ISOLATED TORNADO IS POSSIBLE... MAINLY WHERE STORMS MAY INTERACT WITH A SURFACE WARM FRONT SOUTH OF INTERSTATE 80 IN ILLINOIS. THERE IS A LOW RISK FOR FLASH FLOODING ALONG THE HIGHWAY 20 CORRIDOR IN EASTERN IOWA AS ADDITIONAL SHOWERS FALL OVER NEARLY SATURATED SOILS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM FOR BUCHANAN...DELAWARE AND DUBUQUE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON OVER WEST CENTRAL ILLINOIS AND FAR NORTHEAST MISSOURI. SHEETS
In the hours before
Local storm report, Sep 11, 4:45 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 NW BUSHNELL 40.59N 90.56W
09/11/2006 M0.50 INCH MCDONOUGH IL TRAINED SPOTTER
ONE-HALF INCH HAIL REPORTED BY SPOTTER.
&&
JH2Local storm report, Sep 11, 5:04 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 N BUSHNELL 40.59N 90.50W
09/11/2006 M0.75 INCH MCDONOUGH IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER.
&&
JH2Local storm report, Sep 11, 6:33 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD ADAIR 40.42N 90.50W
09/11/2006 MCDONOUGH IL TRAINED SPOTTER
1 FT OF NEARLY STATIONARY WATER ON U.S. HWY 136 IN ADAIR.
&&
50Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.